Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 16, 2007, 3:54 PM MST for Pinal County, Arizona. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 3:54 PM MST (22:54 UTC)
- Expired
- Aug 16, 2007, 4:45 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:00 PM MST | TSTM WND DMG | 1 N Superior, AZ | WINDOW BLOWN OUT OF ADMINISTRATION BLDG. TRUCK WINDOW BLOWN OUT. TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 162255 SVRPSR AZC021-162345- /O.NEW.KPSR.SV.W.0029.070816T2254Z-070816T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 354 PM MST THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF SUPERIOR... * UNTIL 445 PM MST * AT 346 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUPERIOR...AND MOVING WEST 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY...INCLUDING AREAS NEAR QUEEN VALLEY. VERY HEAVY RAIN WILL FOLLOW. LAT...LON 3328 11134 3314 11118 3325 11099 3343 11110 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:50 PM MST, 4 minutes earlier.
Area forecast discussion, Aug 16, 3:50 PM MST, 4 minutes before
AZZ020>028-CAZ030>033-170600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST THU AUG 16 2007
.SYNOPSIS...
A WEATHER DISTURBANCE WILL BRING A GOOD CHANCE FOR THUNDERSTORMS...
SOME WITH VERY STRONG GUSTY WINDS...DENSE BLOWING DUST...AND LOCALLY
HEAVY RAIN...TO THE LOWER DESERT OF SOUTH-CENTRAL AND WEST-CENTRAL
ARIZONA THIS EVENING. SUFFICIENT MOISTURE WILL SUPPORT A SLIGHT
CHANCE FOR LATE AFTERNOON AND EVENING STORMS OVER SOUTH CENTRAL
ARIZONA FRIDAY AND SATURDAY. STRONG HIGH PRESSURE ALOFT WILL
ESTABLISH RESIDENCE OVER SOUTHERN ARIZONA BY SUNDAY...THEN REMAIN
CENTERED OVER OR JUST SOUTH OF OUR AREA THROUGH THE MIDDLE OF NEXT
WEEK. EXPECT DRIER AIR TO OVERSPREAD THE REGION...ALONG WITH VERY
WARM TO HOT DAYTIME HIGHS...MONDAY AND TUESDAY. A WEATHER
DISTURBANCE FROM THE EASTERN PACIFIC WILL BRING A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA BY NEXT
THURSDAY.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
SCATTERED THUNDERSTORMS DEVELOPED OVER THE RIM COUNTRY EARLY THIS
AFTERNOON...AND STORMS WERE PROPAGATING SLOWLY WEST AND APPROACHING
THE LOWER DESERT AS OF 330 PM. EAST-SOUTHEAST STEERING FLOW IN
600-400 MB LAYER COUPLED WITH SOUTHWEST FLOW AT AND ABOVE 300 MB...
ALONG WITH DECENT DEFORMATION ZONE AND UVV OVER SOUTH-CENTRAL AZ
SHOULD SUPPORT CONTINUED WESTWARD DEVELOPMENT OF STORMS ACROSS
SOUTH-CENTRAL AZ DESERT...WITH SOME STORMS REACHING WEST-CENTRAL AZ
LATER ON. DENSE BLOWING DUST AND STRONG TO SEVERE WIND GUSTS...AS
WELL AS LOCALLY HEAVY RAIN AND SMALL HAIL...WILL BE POSSIBLE WITH
STRONGEST STORMS THIS EVENING.
STEERING FLOW BECOMES SOUTHERLY BY FRIDAY...THEN SOUTHWESTERLY BY
SATURDAY...AS STRONG UPPER LOW AND ASSOCIATED TROUGH MOVE INTO THE
CENTRAL AND NORTHWEST PACIFIC COAST REGION. LESS FAVORABLE STEERING
FLOW...NO APPARENT UPPER LEVEL TRIGGER...AND LESS INSTABILITY
SUGGESTS THAT ONLY SLIGHT CHANCE FOR STORMS IS WARRANTED FOR SOUTH
CENTRAL AZ FRIDAY AND SATURDAY EVENINGS. DRYING BECOMES MORE
NOTICEABLE BY SUNDAY AS STRONG UPPER HIGH BECOMES CENTERED OVER
SOUTHEAST ARIZONA...AND DAYTIME HIGHS WILL BEGIN TO CREEP EVEN
HIGHER BY THAT TIME.
NOTE TO USERS...KIWA 88D RADAR IS DOWN DUE TO EQUIPMENT FAILURE.
PART HAS BEEN ORDERED...WITH RADAR EXPECTED TO BE BACK UP SOMETIME
AFTER DARK (9-10 PM MST).
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
LOOKS RATHER DRY FOR OUR CWA SUNDAY NIGHT THROUGH TUESDAY NIGHT AS
STRONG RIDGE OF HIGH PRESSURE ALOFT LIES ACROSS SOUTHERN CALIFORNIA
AND SOUTHERN ARIZONA. MAX TEMPS WILL LIKELY REACH OR EXCEED HEAT
ADVISORY THRESHOLD FOR SOUTH-CENTRAL AZ...AND MAYBE FAR SOUTHEAST
CALIFORNIA AND SOUTHWEST AZ...MONDAY AND TUESDAY...WITH HOTTEST MAX
TEMPS LIKELY TUESDAY AS NOTICEABLY DRIER AIR OVERSPREADS THE REGION.
BY LATE WEDNESDAY OR THURSDAY...A WEATHER DISTURBANCE FROM THE
EASTERN PACIFIC WILL APPROACH THE AREA. THIS SYSTEM WILL LIKELY TAP
INTO ENOUGH LOW-LEVEL MOISTURE TO BRING AT LEAST A SLIGHT CHANCE FOR
STORMS TO SOUTH-CENTRAL ARIZONA. EXPECT SOME LOWERING OF MAX TEMPS
WEDNESDAY...WITH TEMPS LOWERING TO NEAR CLIMO LEVELS BY
THURSDAY.
.AVIATION...
AUGUST 16 1850 UTC (AUGUST 16 1150 MST)
SKY CONDITIONS ARE EXPECTED TO CONTINUE MOSTLY CLEAR AT ALL TAF
SITES THROUGH THIS AFTERNOON. HOTTER WEATHER WILL LEAD TO
INCREASED ATMOSPHERIC INSTABILITY BY LATE IN THE AFTERNOON.
ALSO...WEAK LOW PRESSURE SYSTEMS FROM MEXICO ARE EXPECTED TO
INTERACT WITH THE UNSTABLE AIRMASS RESULTING IN SHOWERS AND
THUNDERSTORMS OVER THE HIGHER TERRAIN EAST AND SOUTHEAST OF THE
GREATER PHOENIX AREA THIS AFTERNOON SPREADING WEST AND NORTHWEST
INTO THE DESERT AREAS INCLUDING THE GREATER PHOENIX AREA THIS
EVENING.
EXPECTING IT TO BE MORE ACTIVE THIS AFTERNOON OVER THE HIGHER
TERRAIN TO THE EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA...BUT
FAIRLY QUIET AT KPHX/KIWA THIS AFTERNOON. HOWEVER...THE SHOWERS AND
THUNDERSTORMS WILL DEVELOP TOWARD THE WEST AND NORTHWEST THIS
EVENING WHICH WILL INCREASE THE THREAT OF SHOWERS AND THUNDERSTORMS
AT AIRFIELDS IN AND AROUND PHOENIX INCLUDING KPHX AND KIWA. THERE IS
A HIGH ENOUGH PROBABILITY TO INCLUDE VCTS AT KPHX AND KIWA THIS
EVENING...AND EXPECT THAT THE NEXT SHIFT WILL EVENTUALLY HAVE TO
HAVE A TEMPO GROUP FOR SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY
VARIABLE WINDS. INITIALLY THE WINDS ARE EXPECTED TO FAVOR A
DIRECTION FROM THE EAST OR SOUTHEAST WITH REDUCED VISIBILITY IN
BLOWING DUST AT LEAST AT KIWA AND PROBABLY KPHX AS WELL.
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AFFECTING
KNYL...KBLH...AND KIPL...BUT MAINLY KYUM AND KBLH LATE TONIGHT AND
FRIDAY MORNING.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 16 1130 UTC (AUGUST 16 0430 MST)
UPPER LEVEL HIGH PRESSURE SYSTEM WILL SINK IN TO NORTHERN MEXICO
THIS WEEKEND...WHILE A BROAD LOW PRESSURE SYSTEM MOVES ON TO THE
WESTERN SHORES OF THE U.S. THIS WILL ALLOW WESTERLY FLOW TO DEVELOP
ACROSS THE FORECAST AREA...RESULTING IN A NOTICEABLE DECREASE IN
MAX/MIN RH VALUES AND A SHARP REDUCTION IN PRECIPITATION CHANCES.
20-FOOT AFTERNOON WINDS WILL ALSO BECOME SLIGHTLY STRONGER /10 TO 15
MPH/. TEMPERATURES WILL SHOW LITTLE CHANGE FROM DAY TO DAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ022-023-027-028.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...DG
LONG TERM...DG
AVIATION...ELLIS
FIRE WX...INIGUEZHazardous weather outlook, Aug 16, 5:48 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST THU AUG 16 2007 AZZ022-023-027-028-170700- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM UNTIL 8 PM MST. HIGH TEMPERATURES WILL EXCEED 110 DEGREES AT MANY LOCATIONS. IN ADDITION...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-170700- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-170700- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-170700- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST THU AUG 16 2007 /548 AM PDT THU AUG 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:03 AM MST | Heat Advisory | PSR | 16 hr | |
| Aug 16, 4:45 PM MST | Dust Storm Warning | PSR | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.